Results 1 to 4 of 4
Like Tree2Likes
  • 1 Post By Randy35
  • 1 Post By RightTurn33
Where I'm At - Asking For Advice on Tapering and Withdrawal
  1. #1
    RightTurn33 is offline Member
    Join Date
    Dec 2017
    Posts
    51

    Default Where I'm At - Asking For Advice on Tapering and Withdrawal

    I'm currently taking prescribed oxycodone - three 10/325's per day. Here's where I started the taper: two 30mg. MsContin per day and four of the oxycodone's. I also have completely tapered off Gabapentin and Zanaflex (muscle relaxant). This is a voluntary taper off all my pain meds. I have been in pain management for almost a decade - and on meds for the same amount of time. I do not have cravings, but know I'm dependent.

    So, I've tapered off 60 mg MsContin and 10 mg percoset. I'm currently still taking 3 10/325's per day. I'm on day 5 or 6 pretty heavy withdrawal symptoms - restless legs, cold sweats, insomnia. I tapered too quickly, like a rookie - which I am - and threw myself into withdrawal. Now I face cutting out the 30 mg. percoset ---- which I'm cutting in half and taking 5 mg six time daily.

    My plan was to cut 5 mg. per week - to hopefully avoid withdrawal symptoms again and be done in 6 weeks. I am beyond exhausted from this last withdrawal bout and cannot go CT. However, I am motivated and believe I can do this and will be happier and healthier off of 4 pain meds. Remarkably, my pain level has not worsened and I was in top fitness when I began taper.

    Thoughts/Suggestions.

    Thanks!
    Last edited by Anonymous; 12-23-2017 at 09:45 PM.

  2. #2
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,093

    Default

    Quote Originally Posted by RightTurn33 View Post
    I'm currently taking prescribed oxycodone - three 10/325's per day. Here's where I started the taper: two 30mg. MsContin per day and four of the oxycodone's. I also have completely tapered off Gabapentin and Zanaflex (muscle relaxant). This is a voluntary taper off all my pain meds. I have been in pain management for almost a decade - and on meds for the same amount of time. I do not have cravings, but know I'm dependent.

    So, I've tapered off 60 mg MsContin and 10 mg percoset. I'm currently still taking 3 10/325's per day. I'm on day 5 or 6 pretty heavy withdrawal symptoms - restless legs, cold sweats, insomnia. I tapered too quickly, like a rookie - which I am - and threw myself into withdrawal. Now I face cutting out the 30 mg. percoset ---- which I'm cutting in half and taking 5 mg six time daily.

    My plan was to cut 5 mg. per week - to hopefully avoid withdrawal symptoms again and be done in 6 weeks. I am beyond exhausted from this last withdrawal bout and cannot go CT. However, I am motivated and believe I can do this and will be happier and healthier off of 4 pain meds. Remarkably, my pain level has not worsened and I was in top fitness when I began taper.

    Thoughts/Suggestions.

    Thanks!


    Welcome to the forum, and Happy Holidays!

    Theres 2 problems associated with tapering full agonist opiates such as Oxy and Percocet. The first is that you're basically in wd's the entire time you're lowering your dose. That can get old in a hurry. It can wear your down quickly and sabotage your plans. The other reason tapering is difficult is because you have all your pills available and it's very easy to take an extra dose when symptoms get rough. I could never taper because of those facts. If I had pills available I would gobble them down quickly.

    You said you can't CT. Have you ever given it an honest chance? If you taper it's going to take a while to get your dose down low enough to help lessen any wd symptoms. If you CT you're done immediately and clean the following day.

    If tapering is the way you want to do this then I would reduce your dose by 1/2 of a pill every 4-7 days. Try not to take your doses so many times per day. Instead of taking it 6 times daily maybe take it 4 times daily and see how that goes. Then drop to taking it twice daily for a while and then switch to dosing just once per day. This will help you ease off the meds and soften the landing when you make your final jump.

    Once you do get off and are clean that's only half the battle. Remaining clean takes more work. The BEAST (drugs) will never stop trying to get you back in their grasp. There will be life issues that will cause you to want to reach for a pill. Once clean you just can't do that. For those reasons it would be highly beneficial if you were involved in NA or AA meetings of support. You just can't do this alone, nor should you want to when help is available free of charge. All you have to do is go. I wouldn't be clean the nearly 3 1/2 years I am now without those meetings of support. I hope you'll consider it and go.

    Please continue to update your progress. The weekends are real slow around here, and with the Holiday it will be even slower. But you'll get responses if you're patient and keep posting. Take care and again welcoem to you!

    Randy
    Lvg nghtmare likes this.

  3. #3
    RightTurn33 is offline Member
    Join Date
    Dec 2017
    Posts
    51

    Default

    Thanks Randy. After 7 days in withdrawal, I feel I may have turned the corner regarding physical symptoms - that was utter devastation [up for days, pacing, cold sweats, felt like I needed to jump out of my skin, massive anxiety] You can read about it, but you really have no idea until the demon has you in its grasp. I figure I will stabilize for a few days and then begin last push to freedom. One item I didn't mention - I also have a spinal cord stimulator implant for pain diversion. Although I've only had it for four years, there is beginning to be some severe programming/hardware issues with the implant. I'm a health advocate - diet and exercise, and have high motivation to stop taking drugs (and deal with increased pain thru natural methods). I will be able to taper. The suggestion to go to meeting is very well received and I will take your advice. I will update my journey. Thanks Again.
    Last edited by Anonymous; 12-24-2017 at 10:36 AM.
    Lvg nghtmare likes this.

  4. #4
    RightTurn33 is offline Member
    Join Date
    Dec 2017
    Posts
    51

    Default Two Day Update (6 Weeks Into Tapering)

    I went to 4x dosing per day, as opposed to 6x daily per Randy's suggestion, and also cut back total per day by 1/4 pill (of the 10/325 percs.). As a result, yesterday was not a good day - I believe primarily due to the 2 hours longer between dosings. Sweating, High Anxiety and RLS are back. Insomnia remains an issue. I have klonopin to help, but am trying not to take too often, as I don't want dependency issues to develop with benzos (never has been an issue before - but I'm very vulnerable right now). Doing 5 minute you tube guided breathing mediation sessions is helpful. If I can manage the withdrawal issues, and minimize them as much as possible, my slow taper off these last 2.75 pills is a done deal. My pain levels have not worsened during the taper (learning to live at high pain levels has taken development of a multi-faceted approach). I have been ultra-aggressive in staying in top physical condition and eating a whole foods plant based diet prior to, and during the taper, without which, I believe I'd need to be hospitalized to accomplish getting off 4 pain meds. Staying Positive.
    Last edited by Anonymous; 12-26-2017 at 09:36 AM.

Similar Threads

  1. Lorazapem and clonazapam withdrawal after two weeks use - tapering advice needed
    By lorawithdrawal in forum Benzodiazepine Withdrawal
    Replies: 1
    Last Post: 05-13-2016, 09:30 AM
  2. Tapering & withdrawal
    By Anonymous33 in forum Need to Talk?
    Replies: 65
    Last Post: 02-14-2013, 12:58 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22